Reclast who is on it.....

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Fluffytwo
Regular Member


Date Joined Sep 2006
Total Posts : 100
   Posted 1/10/2008 8:37 PM (GMT -7)   
confused  Been on Fosamax don't want to take Boniva. The Fosamax makes me ache all over and feel lousy. The rheumy wants me to, take the once a year..... Reclast anyone had it and what do you think???
 
I've been taking Caltrate plus D twice a day. That was not a good option she thought. My bones are soft broke shoulder 3 places this spring and this fall broke my wrist.
 
She said I have Myalgia Rheumatica this fall. Yesterday said I have bursitis in both hips. Gave me shots in both hips. Bad lower back too.
Guess I am just old and falling apart. Maybe I would feel lousy anyway!
 
Thanks for the info I find here,
 
Fluffytwo yeah
 

lavendar
Regular Member


Date Joined Nov 2007
Total Posts : 450
   Posted 1/12/2008 1:31 AM (GMT -7)   
 
     Fluffytwo:::: To old hu???? I have osteoarthritis ,digenartive arthritis of low back knees and upper disks. Now I am told I also have osteoperosis and such bad bone loss I could have a spontanious break at any time. I have seen an RA . She was  a real dissapointment. Actually I never did see her only her Nurse Practioner. After checking my blood work and how I walked that day (which as you know changes every day) . They called and told me I had no arthritis what so ever.
     As I know I have had arthritis for at least 15 years of pills and Dr.'s it has been diagnosed by X-Rays ,MRI's , Catscans, Ultrasound, and bone density tests. I was finally was sent to an Endocrinologyst who took a look at an extensive exam I had just had, plus labs and told me how bad off I am . She sent me to get an infusion of zoldedronic acid (which is Re-Clast) I went as soon as I could. I was warned about side effects and how this would be temporary for about 2 days to 2 weeks.  Well believe me I got all the side effect, head ache, temp., chills, and over all ackes and pains. Thankfully they only lasted 2 days. It's only been about two months I feel fine . Now I just need to waite till my next bone density test to see if it has done any good. I don't know if I'll be given one in six months or a year, the good thing is I don't have to get another infusion for another year. The bad thing (for me) is the degeneration of hips, knees and disks will continue and my pain will never go away . Due to another illness I can no longer take any kind of pain medications . So I'll have to live like this forever. The only pain medication I can take is gabapentine which is for nerve pain. Try the re-clast it may help. Certainly beats being in discomfor all the time from the pills. Good Luck. Let me know if you decide to take it and how you are. :-) redface june

lavendar
Regular Member


Date Joined Nov 2007
Total Posts : 450
   Posted 1/12/2008 1:38 AM (GMT -7)   
Forgot to mention I was told by the endocrinologyst to take (caltrate with D) as well . She said I should take that or (1600mg of calcium and 400mg vitamin D a day).
june

Fluffytwo
Regular Member


Date Joined Sep 2006
Total Posts : 100
   Posted 1/12/2008 2:35 PM (GMT -7)   
Thanks June,
Seems to be so new not many knw about it. Did they drs. send any papers to the company that makes it. for help in paying for it. I am sure it is expensive and do not know if my insurance will pay or not. I have medicare primary.
Have you taken Boniva?

;o) Have a pain free day, Fluffytwo

P.S. Been on a prescription vitamin D too. as mine is severely depleted

lavendar
Regular Member


Date Joined Nov 2007
Total Posts : 450
   Posted 1/13/2008 2:01 AM (GMT -7)   
 
     Fluffytwo:  No I have not taken boniva or any type of medication for arthritis only pain medications. Most of them I was allergic to so in the end I took mega doses of Tylenol because I was in so much pain. I had never gone to a DR. for arthritis so when I mentioned pain to my PCP they always gave me pain pills.  Now I am told that the over use of Tylenol and other medications has caused liver damage. So I am no longer on any kind of pain med. and believe me I am in pain. Just this past Dec. I was finally sent to the RA then to the endocrinologyst who recommended the Re-clast. She made arrangements with insurance and hospital. So it must have been prior appoved. My husband did paper work and set up my appointment with the hospital. Hope I don't get a huge bill. That wouldnt be good. But I believe it was covered or they would have checked with me. I have pres. not quit ready for medicare. It is a very new med. You can check it out on the internet. I think you will need prior approval since it has to be administered in a hospital or clinic.
     Learning to deal with the cronic pain especially in my lower back and knees. I am only allowed one half  of a Tylenol per week. If absolutlly necessary. WHY BOTHER. I think a friend of mine takes boniva. She was asking me about the Re-clast as well. She is 91 and is in better shape than I am.  Let me know how things are going. yeah   june

Fluffytwo
Regular Member


Date Joined Sep 2006
Total Posts : 100
   Posted 1/13/2008 8:41 AM (GMT -7)   
Tnx June,

Boy, the pain is bad today , my back feels as if it is breaking. My hips are to die for ( nad not the good way).

Any type pain med seems to be a problem too.

I'll let you know what I find out.

Fluffytwo
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:31 AM (GMT -7)
There are a total of 2,734,623 posts in 301,227 threads.
View Active Threads


Who's Online
This forum has 151346 registered members. Please welcome our newest member, heelm007.
315 Guest(s), 12 Registered Member(s) are currently online.  Details
JayMot, Psilociraptor, Butterflake, JNF, Paul's Brother, Tickled6, pmm73, Ed Ski, Traveler, pitmom, Snarf, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer